Alert archive / Louisiana / Wind Advisories in 2011
Wind Advisory 6, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 4, 2011, 7:48 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 7:48 PM CDT (00:48 UTC)
- Expired
- Apr 5, 2011, 7:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS74 KLIX 050048 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 748 PM CDT MON APR 4 2011 ...STRONG WINDS WILL OCCUR AT TIMES TONIGHT ACROSS EXTREME SOUTHEAST LOUISIANA... .A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REGION THIS EVENING. THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS...THEN GRADIENT WINDS BEHIND THE COLD FRONT WILL ALSO PRODUCE WINDY CONDITIONS AS MUCH COOLER AIR MOVES IN ACROSS EXTREME SOUTHEAST LOUISIANA. LAZ066>069-050900- /O.NEW.KLIX.WI.Y.0006.110405T0048Z-110405T1200Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 748 PM CDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. SOUTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE EARLY THIS EVENING BEFORE SHIFTING TO NORTHWEST AND NORTH WITH SPEEDS CONTINUING 20 TO 30 MPH WITH HIGHER GUSTS LATER THIS EVENING AND OVERNIGHT. EVEN STRONGER WIND GUSTS MAY ACCOMPANY STRONG TO SEVERE THUNDERSTORMS WITH A SQUALL LINE THAT MOVES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ060>064-070-050900- /O.CON.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 748 PM CDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH STRONGER WIND GUSTS IN THUNDERSTORMS AND BEHIND THE COLD FRONT WILL CONTINUE ACROSS THE SOUTH SHORE TONIGHT. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY. && $$ 22/TD
2 follow-up statements
601 WWUS74 KLIX 050937 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CDT TUE APR 5 2011 ...STRONG NORTH WINDS ARE PRESENT THIS MORNING ACROSS EXTREME SOUTHEAST LOUISIANA... .A STRONG COLD FRONT HAS MOVED THROUGH THE REGION. COLD AIR ACROSS LAKE PONTCHARTRAIN WILL CONTINUE TO YIELD WINDY CONDITIONS ACROSS AREAS IMMEDIATELY SOUTH OF PONTCHARTRAIN AND SOUTHEAST LOUISIANA COASTAL SECTIONS THIS MORNING. LAZ066>069-051200- /O.CON.KLIX.WI.Y.0006.000000T0000Z-110405T1200Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 437 AM CDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... NORTHWEST AND NORTH WITH SPEEDS OF 15 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH SUNRISE. WINDS WILL DECREASE AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. && $$ LAZ060>064-070-051200- /O.CON.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 437 AM CDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... NORTHWEST AND NORTH WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH SUNRISE. WINDS WILL DECREASE AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. && $$
958 WWUS74 KLIX 051205 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 705 AM CDT TUE APR 5 2011 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... LAZ066>069-051315- /O.EXP.KLIX.WI.Y.0006.000000T0000Z-110405T1200Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 705 AM CDT TUE APR 5 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ LAZ060>064-070-051315- /O.EXP.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/ ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY 705 AM CDT TUE APR 5 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 4:00 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON APR 4 2011
...SEVERE WEATHER AND WINDY CONDITIONS STILL EXPECTED...
.SHORT TERM...WARM WINDY DAY TODAY AND CONVECTION HAS MOVED ALONG A
GET BIT SLOWER THAN EXPECTED. THIS HAS ALLOWED NUMEROUS LOCATIONS TO
GET INTO THE LOWER TO MID 80S. AS MENTIONED IT HAS BEEN WINDY WITH
SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS UP TO 40 MPH OVER PORTIONS
OF THE CWA. LINE OF CONVECTION IS STARTING TO FINALLY DEVELOP JUST
OFF TO THE WEST MOVING THROUGH CNTRL AND SWRN LA.
TONIGHT...THIS IS THE MOST ACTIVE PART OF THE FCST FOR THE NEXT 7
DAYS AND THE MAJORITY WILL BE DURING THE EVN HRS. WITH SUCH A STRONG
CAP AND THE UPPER LVL LIFT LAGGING BACK SOME STILL THE SQUALL LINE
NEVER MATERIALIZED DURING THE DAY OFF TO THE WEST SO THE FRONT HAS
MOVED AT A DECENT CLIP BUT WITH OUT THE CONVECTION TO HELP IT...IT
HAS BEEN MOVING SLOWER THAN THE MDLS HAD BEEN INDICATING. TO OUR
NORTH THE SQUALLINE HAS RACED OUT AHEAD OF THE FRONT. THE FRONT IS
STILL GOING TO PUSH THROUGH THIS EVN AND AS THE LIFT FINALLY
INCREASES THE CAP WILL WEAKEN CONSIDERABLY AND CONVECTION WILL FILL
IN ALONG THE FRONT AND IT SHOULD START TO ACCELERATE. CONVECTION IS
ALREADY FIRING ALONG THE FRONT AS THE ENVIRONMENT FEELS THE
INFLUENCE OF THE APPROACHING TROUGH.
AS FOR THE SVR ASPECT...WE STILL FEEL LIKE SVR WEATHER IS LIKELY.
THE LACK OF CONVECTION DUE TO A STRONG CAP AND CLOUD COVER MAY HAVE
ACTUALLY HELPED THINGS BECOME QUITE A BIT MORE UNSTABLE THAN
INITIALLY EXPECTED. MLCAPE VALUES ARE ACTUALLY APPROACHING 2500-3K
J/KG WHILE SFC BASED IS NEAR 3500 J/KG. SHOWALTERS OF -5 TO -6 ARE
JUST OFF TO THE WEST. LAPSE RATES ARE IMPRESSIVE WITH MID LVL LAPSE
RATES OF 7 TO 7.5 C/KM. THE FORCING IS COMING IN AND LOOK FOR MID
LVL HGHT FALLS OF 6-7 DM FROM NOW TILL 6Z.
GRADIENT WINDS WILL REMAIN A PROBLEM UNTIL THE FRONT PASSES AND
THEN AFTER FRONTAL PASSAGE MOST OF THE AREA WILL DEAL WITH BREEZY
CONDITIONS BUT THE SOUTH SHORE WILL LIKELY HAVE TO DEAL WITH WINDS
OF 20-30 MPH WITH GUSTS OF 40-45 MPH AS THEY COME OFF OF THE LAKE.
TOMORROW THROUGH WED NIGHT...MUCH QUIETER AND COOLER. LOOK FOR A
RATHER COOL TEMPS TO MOVE IN BEHIND THE COLD FRONT. NW FLOW WILL
HELP TO PUSH TO COLD FRONT ALL THE WAY INTO THE GULF. COMBINE THAT
WITH H925 TEMPS OF 6-8C AND THE H85 THERMAL TROUGH RIGHT OVER THE
AREA THROUGH THE DAY SHOULD KEEP A DECENT LAYER OF LOW CLOUDS OVER
THE REGION. THIS WILL KEEP THINGS ON THE COOL SIDE WITH HIGHS ABOUT
10-15 DEGREES BELOW NORMAL. HIGH PRESSURE WILL PUSH IN AND AS SKIES
CLEAR AND WINDS RELAX TOMORROW NIGHT WILL BE A COOL ONE WITH THE
OUTSIDE SHOT OF A FEW LOCATIONS IN SWRN MS DROPPING INTO THE UPPER
30S. THE NW FLOW WILL START TO FLATTEN OUT WED AND LL TEMPS WILL
BEGIN TO MODERATE AND LOOK FOR TEMPS TO BE CLOSER TO NORMAL WED AND
WED NIGHT. /CAB/
.LONG TERM...OVERALL MEDIUM RANGE MDLS REMAIN IN DECENT AGREEMENT.
STILL LOOKS SW FLOW WILL DEVELOP AND THE RIDGE WILL BUILD ACROSS THE
GULF. FCST HAS BEEN HANDLING THIS FAIRLY WELL SO NO MAJOR CHANGES
MADE TO THE EXTENDED FCST.
THU THROUGH THE WEEKEND...SW FLOW INITIALLY WILL HELP TO INCREASE
THE MOISTURE AND SEND A FEW WEAK IMPULSES ACROSS THE REGION. THIS
COULD HELP SPARK A FEW SHRA THU AND THU NIGHT. THE RIDGE WILL BUILD
OVER THE GULF THROUGH THE WEEKEND AND THIS WILL START TO LEAD TO
VERY WARM TEMPS ONCE AGAIN. /CAB/
&&
.AVIATION... MVFR OR JUST ABOVE CEILINGS CONTINUE TO RACE ACROSS
THE AREA FROM THE GULF. A QUITE STRONG MID LEVEL JET CAN BE SEEN
ON KLIX VAD WIND PROFILE. SW WINDS RANGE FROM 25KTS JUST OFF THE
SFC TO 50+KTS AT AROUND 6KFT. THIS WILL LIKELY RESULT TO SOME
TURBULENCE FOR TAKE OFFS AND LANDINGS. ONGOING THUNDERSTORMS
ACROSS CENTRAL AND SWRN LOUISIANA WILL TRACK ACROSS THIS AFTN AND
EVENING. EXPECT MORE SIGNIFICANT STORMS BEGINNING FROM WEST TO
EAST WITHIN A FEW HOURS AND PROGRESS EASTWARD THRU THE EVENING.
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING ARE THE MAIN
THREATS. WINDS WILL SHIFT TO STRONG NWRLY OVERNIGHT BEHIND THE
RAIN. EXPECT CLEARING AND VFR CONDITIONS LATE IN THE PERIOD.
MEFFER
&&
.MARINE...WINDY CONDITIONS ON THE WATERS RIGHT NOW AND THIS WILL
ONLY INCREASE AFTER THE FRONTAL PASSAGE. SCY IN EFFECT RIGHT NOW FOR
SWRLY WINDS OF 20-25KTS WITH HIGHER GUSTS. AFTER THE FRONT PUSHES
THROUGH LOOK FOR WINDS TO QUICKLY VEER AROUND TO THE NW AND PICK UP
QUICKLY. SUSTAINED WINDS OF 25-30KTS LOOK LIKELY AND THE COASTAL
WATERS EAST OF THE MS DELTA COULD SEE SUSTAINED NEAR 35 KTS. WINDS
WILL EASILY GUST TO 40-45KTS OVERNIGHT AND COULD EVEN APPROACH 50
KTS IN SOME OF THE STRONGEST GUSTS. SEAS COULD STILL GET UP TO 8-10
FT IN THE OUTER WATERS AND WAVES INSIDE THE SOUNDS AND LAKES COULD
BE 4-6 FT. WINDS AND SEAS WILL BOTH START TO SLACK OFF BY LATE
TOMORROW MORNING AND MIDDAY WITH MUCH QUIETER CONDITIONS EXPECTED
THE REST OF THE FCST. SHRA AND TSRA ARE EXPECTED WITH THE FRONT
TONIGHT AND THERE WILL LIKELY BE A NUMBER OF SPECIAL MARINE
WARNINGS. THE SHRA AND TSRA WILL MOVE OUT OF THE COASTAL WATERS BY
EARLY MORNING. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 65 38 75 / 50 0 0 0
BTR 45 67 42 77 / 50 0 0 0
ASD 46 67 41 76 / 70 0 0 0
MSY 52 66 50 76 / 70 0 0 0
GPT 48 67 41 73 / 80 0 0 0
PQL 50 68 38 72 / 80 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
TERREBONNE...POINTE COUPEE...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
ST. BERNARD...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
SHORT/LONG/MARINE: CAB
AVAITION: MEFFERHazardous weather outlook, Apr 4, 7:19 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 719 PM CDT MON APR 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-060030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 719 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE WEATHER...A STRONG SQUALL LINE OF NUMEROUS TO WIDESPREAD THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO MOVE THROUGH EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI THIS EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. FREQUENT TO CONTINUOUS LIGHTNING STRIKES AND A PERIOD OF TORRENTIAL RAINFALL ALSO ACCOMPANY MANY OF THE THUNDERSTORMS. MARINE...A GALE WARNING IS IN EFFECT TONIGHT FOR STRONG NORTH WINDS AFTER THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE TUESDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED TUESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 22/TD
In the hours before
Local storm report, Apr 4, 7:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST KENNER 29.98N 90.25W
04/04/2011 E0 MPH JEFFERSON LA ASOS
KMSY ASOS MEASURED 53 KNOTS FROM WEST.
&&
KGRAHAMLocal storm report, Apr 4, 7:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST KENNER 29.98N 90.25W
04/04/2011 M61 MPH JEFFERSON LA ASOS
61 MPH WIND GUST AT MSY
&&
KGRAHAMLocal storm report, Apr 4, 7:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
726 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 W FRANKLINTON 30.85N 90.16W
04/04/2011 WASHINGTON LA EMERGENCY MNGR
ROOF DAMAGED AND POSSIBLY BLOWN OFF OF FRAMED HOUSE NEAR
INTERSECTION OF BOGUE CHITTO RIVER AND LOUISIANA STATE
HIGHWAY 25.
&&
MEFFERSOLocal storm report, Apr 4, 7:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
732 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG AMITE 30.73N 90.51W
04/04/2011 TANGIPAHOA LA TRAINED SPOTTER
SEVERAL TREES AND A FEW POWERLINES DOWNED.
&&
MEFFERSOLocal storm report, Apr 4, 7:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
742 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 NE MANDEVILLE 30.40N 90.05W
04/04/2011 ST. TAMMANY LA PUBLIC
FENCE DOWNED ON FOREST BROOKE AVE.
&&
MEFFERSOLocal storm report, Apr 4, 7:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST MANDEVILLE 30.37N 90.08W
04/04/2011 E60 MPH ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS POWER FLASHES IN MANDEVILLE AND
ESTIMATES 60 MPH WINDS.
&&
MEFFERSOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:00 PM CDT | Tornado Warning | LIX | Saint Tammany | 45 min |
| Apr 4, 7:17 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 43 min |
| Apr 4, 7:32 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 43 min |
| Apr 4, 7:37 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 23 min |
| Apr 4, 7:39 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 4, 7:42 PM CDT | Tornado Warning | LIX | Saint Tammany | 48 min |
| Apr 4, 7:45 PM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 4, 7:47 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 73 min |
| Apr 4, 7:55 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 35 min |
| Apr 4, 8:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 4, 8:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 44 min |
| Apr 4, 8:49 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 71 min |
| Apr 4, 9:52 PM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 4, 10:58 PM CDT | Special Marine Warning | LIX | 92 min |
Nearby
Wind Advisories in Louisiana, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.